Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 19, NWS Birmingham, AL

February 18, 20095 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Feb 18, 2009, 5:13 PM CST for 5 counties in Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 18, 2009, 5:13 PM CST (23:13 UTC)
Expired
Feb 18, 2009, 6:00 PM CST
In force
47 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Bibb County, AL, Jefferson County, AL, Shelby County, AL, Talladega County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 18 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 18, 12:42 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 604 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
604 m²/s²
0-3 km storm-relative helicity
698 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 182313
SVRBMX
ALC007-073-117-121-125-190000-
/O.NEW.KBMX.SV.W.0019.090218T2313Z-090219T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
513 PM CST WED FEB 18 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTH CENTRAL BIBB COUNTY IN CENTRAL ALABAMA...
  SOUTH CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...HOOVER...BESSEMER...
  CENTRAL SHELBY COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...PELHAM...HELENA...WILSONVILLE...
  CHELSEA...ALABASTER...
  SOUTHWESTERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
  EAST CENTRAL TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF HOLT...

* UNTIL 600 PM CST

* AT 510 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR HELENA...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VERIZON MUSIC CENTER AT OAK MOUNTAIN AND INDIAN SPRINGS VILLAGE BY
  520 PM CST...
  OAK MOUNTAIN STATE PARK BY 525 PM CST...
  CHELSEA BY 530 PM CST...
  WESTOVER BY 540 PM CST...
  HARPERSVILLE AND WILSONVILLE BY 545 PM CST...
  VINCENT BY 550 PM CST...

THIS INCLUDES INTERSTATE 65 EXIT NUMBERS 238 THROUGH 250...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 13...
AND INTERSTATE 20 EXIT NUMBERS 86 THROUGH 108.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING
FOR ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3344 8638 3323 8636 3317 8754 3333 8751
TIME...MOT...LOC 2313Z 264DEG 37KT 3327 8685

$$
2 follow-up statements
000 
WWUS54 KBMX 182336
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
536 PM CST WED FEB 18 2009

ALC007-125-182346-
/O.CAN.KBMX.SV.W.0019.000000T0000Z-090219T0000Z/
BIBB AL-TUSCALOOSA AL-
536 PM CST WED FEB 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TUSCALOOSA AND
EXTREME NORTH CENTRAL BIBB COUNTIES IS CANCELLED...

THIS INCLUDES INTERSTATE 20 EXIT NUMBERS 86 THROUGH 100.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING
FOR ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST
WEDNESDAY EVENING FOR SOUTHEASTERN ALABAMA.

LAT...LON 3320 8696 3339 8695 3344 8638 3323 8636
TIME...MOT...LOC 2336Z 264DEG 37KT 3329 8657

$$

ALC073-117-121-190000-
/O.CON.KBMX.SV.W.0019.000000T0000Z-090219T0000Z/
SHELBY AL-TALLADEGA AL-JEFFERSON AL-
536 PM CST WED FEB 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR SOUTH CENTRAL JEFFERSON...SOUTHWESTERN TALLADEGA AND CENTRAL
SHELBY COUNTIES...

AT 533 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
STORM WAS LOCATED NEAR CHELSEA...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARPERSVILLE...WILSONVILLE AND GASTON STEAM PLANT BY 545 PM CST...
  VINCENT BY 550 PM CST...

THIS INCLUDES INTERSTATE 65 EXIT NUMBERS 238 THROUGH 250...
AND INTERSTATE 459 EXIT NUMBERS 6 THROUGH 13.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING
FOR ALABAMA.

LAT...LON 3320 8696 3339 8695 3344 8638 3323 8636
TIME...MOT...LOC 2336Z 264DEG 37KT 3329 8657

$$
000 
WWUS54 KBMX 182350
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
550 PM CST WED FEB 18 2009

ALC073-190000-
/O.CAN.KBMX.SV.W.0019.000000T0000Z-090219T0000Z/
JEFFERSON AL-
550 PM CST WED FEB 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JEFFERSON COUNTY
IS CANCELLED...

THIS INCLUDES INTERSTATE 65 EXIT NUMBER 250...
AND INTERSTATE 459 EXIT NUMBERS 6 THROUGH 13.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING
FOR ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST
WEDNESDAY EVENING FOR SOUTHEASTERN ALABAMA.

LAT...LON 3322 8660 3335 8657 3336 8637 3323 8636
TIME...MOT...LOC 2350Z 277DEG 40KT 3326 8644

$$

ALC117-121-190000-
/O.CON.KBMX.SV.W.0019.000000T0000Z-090219T0000Z/
SHELBY AL-TALLADEGA AL-
550 PM CST WED FEB 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR SOUTHWESTERN TALLADEGA AND EAST CENTRAL SHELBY COUNTIES...

AT 547 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
WILSONVILLE...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHWESTERN TALLADEGA COUNTY AT 600 PM CST

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING
FOR ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST
WEDNESDAY EVENING FOR SOUTHEASTERN ALABAMA.

LAT...LON 3322 8660 3335 8657 3336 8637 3323 8636
TIME...MOT...LOC 2350Z 277DEG 40KT 3326 8644

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 2:06 PM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Feb 18, 2:06 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
206 PM CST WED FEB 18 2009

.DISCUSSION...
PRIMARY FOCUS REMAINS ON THE SEVERE WEATHER THREAT. AIRMASS ACROSS
ALL OF CENTRAL ALABAMA IS NOW PRIME FOR THUNDERSTORMS WITH LIS IN
THE -3 TO -5 RANGE AND 1500 TO 2500 JOULES OF CAPE. NEW MODERATE
RISK FROM THE SPC OUTLINES ALL OF CENTRAL ALABAMA. WATCHING A MID
LEVEL JET SINKING SOUTHWARD INTO CENTRAL ALABAMA. THIS FEATURE
WILL PROVIDE ANOTHER SHOT OF DYNAMIC SUPPORT AS THE LOW LEVEL JET
SHIFTS OFF TO THE NORTHWEST. NO SURPRISES ON THE 18Z SOUNDING. ONLY
MODERATELY STEEP MID/UPPER LEVEL LAPSE THIS AFTERNOON WITH LITTLE
DIRECTIONAL SHEAR BUT SUBSTANTIAL SPEED SHEAR. SHEAR SHOULD BECOME
EVEN MORE UNIDIRECTIONAL AS THE COLD FRONT APPROACHES THROUGH THE
AFTERNOON HOURS.

LONG SEMI- STRAIGHT HODOGRAPHS POINT TO A MINIMAL THREAT OF
TORNADOES...BUT THOSE THAT DEVELOP COULD BECOME STRONG...ESPECIALLY
IN ASSOCIATION WITH ANY SUPERCELLS THAT BECOME MORE ISOLATED.  THE
MORE LIKELY SEVERE WEATHER MODE WILL BE STRAIGHT LINE WIND DAMAGE.
STRAIGHT SUPERCELLS ALSO TEND TO ALLOW THE LEFT MOVING SPLITTERS
TO MAINTAIN THEMSELVES LONGER. LEFT SPLITTERS ARE NOTORIOUS FOR
LARGE HAIL...ALTHOUGH THE ATMOSPHERE IS NOT WHOLELY SUPPORTIVE OF
HAIL TODAY WE WILL HAVE TO KEEP AN EYE ON ANY LEFT MOVERS. CAPE
PROFILES ARE TALL AND SKINNY...GENERALLY NOT A PROFILE SUPPORTIVE
OF THE LARGEST HAIL...BUT STONES TO QUARTER SIZE CANNOT BE RULED
OUT. OF COURSE ANY TIME WE ARE DEALING WITH SUPRCELLS TORNADOES
HAVE TO REMAIN A CONCERN.

DRY AIR WORKING IN ALOFT WILL INITIALLY INCREASE THE THREAT FOR
DAMAGING WINDS AHEAD OF THE SURFACE FRONT. LATER IN THE AFTERNOON
A BROKEN SQUALL LINE JUST AHEAD OF THE COLD FRONT WILL MARK THE
END OF THE OUTBREAK...WITH GUSTY WIND POSING THE MAIN THREAT.

IN OTHER NEWS...HARD TO IGNORE THE LATEST 06 AND 12Z MODEL RUNS.
RELUCTANTLY DECIDED TO RE-INTRODUCE A QUICK ROUND OF SNOW SHOWERS
ACROSS THE NORTHERN HALF OF THE FORECAST AREA SATURDAY NIGHT.

12/SIRMON

&&

AVIATION...18Z TAF DISCUSSION.

COLD FRONT CURRENTLY NEARING MISSISSIPPI RIVER SHOULD MOVE TO NEAR
BHM-TCL LINE BY 02Z...TO MGM BY 04Z...AND EXIT AREA BY 06Z.  SOME
BREAKS IN CLOUDS AHEAD OF THE FRONT WILL AID IN WARMING AND HELP
INCREASE INSTABILITY AHEAD OF THE FRONT THIS AFTERNOON WITH STRONG
TO SEVERE THUNDERSTORMS EXPECTED TO DEVELOP AND MOVE ACROSS THE
AREA.  HAVE INCLUDED TEMPO GROUPS TO INDICATE EXPECTED TIMING OF
MAIN TSTM ACTIVITY...BUT THIS WILL PROBABLY HAVE TO BE ADJUSTED AS
ACTIVITY DEVELOPS AND MOVES INTO AREA.  BEHIND THE FRONT EXPECT MVFR
CIGS TO LINGER FOR A FEW HOURS BUT CLOUDS SHOULD SCATTER OUT AFTER
06Z.  VFR CONDITIONS EXPECTED AFTER 12Z BUT DAYTIME MIXING WILL
INCREASE NORTHWEST WINDS WITH GUSTS TO 20 KNOTS EXPECTED BY 15Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     36  49  23  51  31 /  30   0   0   0  10
ANNISTON    40  51  27  53  35 /  40   0   0   0  10
BIRMINGHAM  38  51  28  57  33 /  30   0   0   0  10
TUSCALOOSA  38  54  27  57  35 /  30   0   0   0  10
CALERA      42  52  30  57  34 /  40   0   0   0  10
AUBURN      44  53  29  54  33 /  70   0   0   0   0
MONTGOMERY  44  56  26  57  31 /  70   0   0   0  10
TROY        46  55  26  56  28 /  70   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07/07/07
Hazardous weather outlook, Feb 18, 7:15 AM CST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
715 AM CST WED FEB 18 2009

ALZ011>015-017>050-191315-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
715 AM CST WED FEB 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...FROM NOON UNTIL
10 PM AHEAD OF AN APPROACHING COLD FRONT. ISOLATED SUPERCELLS WITH
LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE EXPECTED TO DEVELOP
ACROSS MUCH CENTRAL ALABAMA...ROUGHLY ALONG AND SOUTH OF INTERSTATE
20...FROM NOON UNTIL 6 PM. AFTER 6 PM...THUNDERSTORMS WITH DAMAGING
WINDS AND HAIL ARE LIKELY IMMEDIATELY AHEAD OF THE COLD FRONT AS IT
CONTINUES TO PUSH SOUTHEAST.

BREEZY SOUTHWESTERLY WINDS ARE EXPECTED AS WELL OUT AHEAD OF THE
COLD FRONT. A LAKE WIND ADVISORY IS IN EFFECT UNTIL 6 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG NORTHERLY WINDS ARE EXPECTED ON THURSDAY BEHIND THE COLD
FRONT THAT WILL MOVE THROUGH TODAY. ADDITIONAL STRONG WINDS WILL BE
POSSIBLE AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED
ON WEDNESDAY.

JD/02

In the hours before

Local storm report, Feb 18, 4:51 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
451 PM CST WED FEB 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     FUNNEL CLOUD     FULTONDALE              33.62N 86.80W
02/18/2009                   JEFFERSON          AL   AMATEUR RADIO

            FUNNEL CLOUD REPORTED OVER HIGHWAY 31 IN FULTONDALE.

0233 PM     HAIL             CENTER POINT            33.64N 86.68W
02/18/2009  E0.88 INCH       JEFFERSON          AL   AMATEUR RADIO

            NICKEL SIZE HAIL REPORTED IN CENTER POINT.

0245 PM     HAIL             9 NNE GAYLESVILLE       34.39N 85.50W
02/18/2009  E0.88 INCH       CHEROKEE           AL   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED IN BROOMTOWN.

0245 PM     TSTM WND DMG     6 N GAYLESVILLE         34.35N 85.56W
02/18/2009                   CHEROKEE           AL   AMATEUR RADIO

            TREES DOWN ALONG HIGHWAY 35 IN WATSON.

0245 PM     FUNNEL CLOUD     TARRANT                 33.59N 86.77W
02/18/2009                   JEFFERSON          AL   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED AT PINE HILL ROAD AND HIGHWAY 79.

0319 PM     FUNNEL CLOUD     3 NNE PELL CITY         33.60N 86.25W
02/18/2009                   ST. CLAIR          AL   EMERGENCY MNGR

            FUNNEL CLOUD/WALL CLOUD MOVING TOWARD LINCOLN IN WESTERN
            TALLADEGA COUNTY.

0320 PM     HAIL             2 N PELL CITY           33.59N 86.27W
02/18/2009  E1.00 INCH       ST. CLAIR          AL   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED.

0320 PM     HAIL             6 W PELL CITY           33.56N 86.38W
02/18/2009  E0.88 INCH       ST. CLAIR          AL   OFFICIAL NWS OBS

            NICKEL SIZE HAIL REPORTED AT EXIT 153 ON INTERSTATE 20.

0340 PM     HAIL             LIVINGSTON              32.60N 88.19W
02/18/2009  E0.25 INCH       SUMTER             AL   FIRE DEPT/RESCUE

            PEA SIZE HAIL REPORTED ON CAMPUS ON WEST SIDE OF
            LIVINGSTON.

0343 PM     FUNNEL CLOUD     OXFORD                  33.60N 85.83W
02/18/2009                   CALHOUN            AL   LAW ENFORCEMENT

            SHERIFF DEPARTMENT REPORTS FUNNEL CLOUD JUST WEST OF
            OXFORD.

0345 PM     HAIL             ANNISTON                33.66N 85.81W
02/18/2009  E1.00 INCH       CALHOUN            AL   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN SOUTH ANNISTON.

0350 PM     HAIL             2 SE ANNISTON           33.64N 85.79W
02/18/2009  E1.75 INCH       CALHOUN            AL   EMERGENCY MNGR

            REPORTED IN GOLDEN SPRINGS AREA

0352 PM     TSTM WND DMG     2 SE ANNISTON           33.64N 85.79W
02/18/2009                   CALHOUN            AL   AMATEUR RADIO

            TREES DOWN ON GREENBRIER DEER ROAD AND STRUCTURE DAMAGE
            AT THE INTERSECTION GOLDEN SPRINGS ROAD...POSSIBLE
            TORNADO

0355 PM     TSTM WND DMG     2 SE ANNISTON           33.64N 85.79W
02/18/2009                   CALHOUN            AL   EMERGENCY MNGR

            MULTIPLE TREES AND STRUCTURE DAMAGE IN GOLDEN SPRINGS
            AREA...POSSIBLE TORNADO.

0355 PM     TSTM WND DMG     5 SW HEFLIN             33.60N 85.65W
02/18/2009                   CLEBURNE           AL   TRAINED SPOTTER

            TREES DOWN ALONG INTERSTATE 20.

0355 PM     HAIL             5 SW HEFLIN             33.60N 85.65W
02/18/2009  E1.75 INCH       CLEBURNE           AL   TRAINED SPOTTER

            INTERSTATE 20 BETWEEN MILE MARKERS 196 AND 199.

0413 PM     HAIL             4 NW RANBURNE           33.57N 85.39W
02/18/2009  E4.25 INCH       CLEBURNE           AL   COUNTY OFFICIAL

            TWO SEPERATE REPORTS FROM COUNTY OFFICIALS IN THE TRICKEM
            COMMUNITY...SOFTBALL SIZED HAIL

0413 PM     HAIL             SPRINGVILLE             33.77N 86.48W
02/18/2009  E0.75 INCH       ST. CLAIR          AL   EMERGENCY MNGR

0418 PM     HAIL             GALLION                 32.50N 87.72W
02/18/2009  E1.00 INCH       HALE               AL   EMERGENCY MNGR

            ALSO ROPORTED AT LOCK-5 ON WARRIOR RIVER

0427 PM     HAIL             2 W BROOKWOOD           33.25N 87.36W
02/18/2009  E0.25 INCH       TUSCALOOSA         AL   AMATEUR RADIO

0429 PM     HAIL             RAGLAND                 33.75N 86.14W
02/18/2009  E1.00 INCH       ST. CLAIR          AL   AMATEUR RADIO

            IN THE CITY OF RAGLAND.

0431 PM     HAIL             NEWBERN                 32.59N 87.54W
02/18/2009  E1.75 INCH       HALE               AL   EMERGENCY MNGR

            COVERING GROUND FROM NEWBERN TO GALLION.

0433 PM     HAIL             FAUNSDALE               32.46N 87.59W
02/18/2009  E1.75 INCH       MARENGO            AL   BROADCAST MEDIA

0435 PM     HAIL             HOOVER                  33.38N 86.82W
02/18/2009  E0.25 INCH       JEFFERSON          AL   EMERGENCY MNGR

            AT TRACE CROSSINGS AND SOUTH SHADES CREST ROADS.

0440 PM     HAIL             TUSCALOOSA              33.24N 87.54W
02/18/2009  E0.88 INCH       TUSCALOOSA         AL   AMATEUR RADIO

            ON INTERSTATE 20 NEAR THE MERCEDES PLANT.

&&

KLAWS
Local storm report, Feb 18, 4:54 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
454 PM CST WED FEB 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HAIL             SAKS                    33.71N 85.85W
02/18/2009  E1.75 INCH       CALHOUN            AL   NWS EMPLOYEE

&&

KLAWS
Local storm report, Feb 18, 4:56 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
456 PM CST WED FEB 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             5 S MARION              32.56N 87.32W
02/18/2009  E1.00 INCH       PERRY              AL   TRAINED SPOTTER

&&

KLAWS
Local storm report, Feb 18, 5:02 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
502 PM CST WED FEB 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     FUNNEL CLOUD     ANNISTON                33.66N 85.81W
02/18/2009                   CALHOUN            AL   AMATEUR RADIO

            NEAR KMART

&&

KLAWS
Local storm report, Feb 18, 5:07 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
507 PM CST WED FEB 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             4 NW SELMA              32.46N 87.07W
02/18/2009  E2.75 INCH       DALLAS             AL   EMERGENCY MNGR

&&

KLAWS
Local storm report, Feb 18, 5:12 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
512 PM CST WED FEB 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             2 SW EDWARDSVILLE       33.69N 85.53W
02/18/2009  E0.88 INCH       CLEBURNE           AL   EMERGENCY MNGR

&&

KLAWS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 4:01 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more14 hr
Feb 18, 2:31 PM CSTSevere Thunderstorm WarningBMXJefferson, St. Clair29 min
Feb 18, 2:39 PM CSTTornado WarningBMXCalhoun, Jefferson, St. Clair, Shelby, Talladega51 min
Feb 18, 2:42 PM CSTSevere Thunderstorm WarningBMXCherokee33 min
Feb 18, 3:11 PM CSTSevere Thunderstorm WarningBMXRussell17 min
Feb 18, 3:12 PM CSTSevere Thunderstorm WarningBMXJefferson, Tuscaloosa, Walker24 min
Feb 18, 3:19 PM CSTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter41 min
Feb 18, 3:22 PM CSTTornado Warning EmergencyBMXCalhoun, Clay, Cleburne, Randolph, St. Clair, Talladega38 min
Feb 18, 3:53 PM CSTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair37 min
Feb 18, 3:55 PM CSTTornado Warning EmergencyBMXCalhoun, Cleburne, Randolph35 min
Feb 18, 3:57 PM CSTTornado WarningBMXDallas, Greene, Hale, Marengo, Perry, Sumter33 min
Feb 18, 4:24 PM CSTTornado Warning EmergencyBMXBlount, Calhoun, Cleburne, Etowah, St. Clair, Talladega66 min
Feb 18, 4:24 PM CSTTornado WarningBMXDallas, Hale, Marengo, Perry51 min
Feb 18, 4:42 PM CSTSevere Thunderstorm WarningBMXBibb, Jefferson, Shelby, Tuscaloosa33 min
Feb 18, 4:52 PM CSTTornado WarningBMXAutauga, Dallas, Lowndes, Perry38 min
Feb 18, 5:24 PM CSTSevere Thunderstorm WarningBMXDallas, Greene, Hale, Marengo, Perry, Sumter66 min
Feb 18, 5:28 PM CSTTornado WarningBMXAutauga, Dallas, Elmore, Lowndes, Montgomery47 min
Feb 18, 5:33 PM CSTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, St. Clair, Shelby, Talladega42 min
Feb 18, 5:39 PM CSTSevere Thunderstorm WarningBMXBibb, Greene, Jefferson, Pickens, Shelby, Tuscaloosa51 min
Feb 18, 5:41 PM CSTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah34 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.